Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Had liver cirrhossis, enlarged stomach, hardness, back pain, shortness of breath. Serious?

I have been diagnosed with N.A.S.H. nearly 2 years ago. It had progressed to liver cirrhosis . Recently I have been experiencing an enlarged stomach (my neighbor says I look 15 mo pregnant and I m not pregnant) that is hard as a rock, back pain and shortness of breath. I saw my GP doctor and he says the enlarged stomach is not ascities. I have been seeing a gastrointerologist but the soonest I can get in is 3 wks. I m wandering if I need to go to the ER.
Asked On : Thu, 9 Aug 2012
Answers:  1 Views:  134
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Endocrinologist 's  Response
Hi Grimmettnancy,
Welcome to

You are diagnosed to have NASH progressing to cirrhosis and you are currently experiencing an enlarged stomach. Please let me know the following :

1. Are you having normal bowel movements - any constipation etc ?
2. Are you having normal urine output ?

Ascites (of fluid in abdominal cavity) is the most likely cause of abdominal distention in your case, but can can determine that only by clinical examination or investigations. what you can do is get an ultrasound of the abdomen done...if there is fluid in the abdomen then we need to drain the fluid with albumin cover and start off on diuretics to keep the fluid down. Just get done an ultrasound and let me know report and I can guide you whether you need an urgent referral or you can wait.
Dr. Om Lakhani
Answered: Fri, 10 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor